Need Advice about my going up to 20 mg

I am so sorry to be such a pest BUT you folks have truly saved my sanity.

OK I saw a doctor today that knows nothing of what I have but was very willing to look at my tapering schedule which I have been told was too fast by all of you.

So, I went from 10 mgs which had no changes for 5 days then today took 10 mg -2 tabs at different times this morning. Then took a nap and feel SO MUCH BETTER..

Remember a week ago I was down to 7mgs and then this week back to 10mgs with no relief.

CAN I go to 15 mg instead or should I stay on 20 again. I am so upset about thinking of getting the moon face again.

What do you think? Or maybe 17.5?



4 Replies

  • What did the doctor you saw today suggest?

  • He is a GP so he asked me what I thought. So I told him the pain broke thru at 20 so we went with that..

  • Never feel like a pest. We all learn so much from each other, whether we respond or not, I'm often thinking gosh me too. I have got a prescription for 1 mg tablets and am sort of managing on 16 mg knowing that my optimum dose is 20 mgs really. I am experiencing more aches and fatigue and pacing myself by turning down things I know will deplete my energy more. I think the body needs a good few days to adjust to a lower dose. On the plus side, I feel and look thinner already. The depression I had for the long undiagnosed period has completely lifted. As I found that was by far the most debilitating symptom I find that I can press on. Onward and downwards in tiny little steps, until I guess I hit a wall. The "moon face" is such a frightening derogatory term. Chubby cheeks run in our family anyway, on the plus side we look younger than we are with not many lines. The younger members look very sweet like dolls. So Try to look on the bright side and keep up the good work.

  • 15mg has been the more usual starting dose for PMR but the most recent recommendations say up to 25mg is sometimes needed. Why not try 15mg first - I felt so much better after a few hours so it may well be enough for you too. It may take a bit longer to get the full result, the higher the dose probably the quicker the result for most people.

    Did I give you any reading? Follow this link to a different forum - the post I'm giving the link for is a list of resources that you may find interesting/informative, including medical papers your very helpful GP may find useful to expand his knowledge quickly. I'm fairly sure you can see this post without joining - I can see it without signing in so you must be able to. The site was set up by doctors for doctors originally and it is used for a lot of healthcare activities nowadays so is very reliable.

    The link "Bristol paper" is possibly the best for speedy info for your GP and they provide a basic reduction plan. There are also links to Recommendations and Guidelines - both have not a lot of info about reducing but plenty of other stuff. Reductions need fine tuning - which is what many of us feel the slow reduction plan (in the replies to this post on achieves.

    Quite a lot of people have found that cutting carbs drastically has helped them lose weight or avoid weight gain in the first place. It is fat deposits that lead to the moonface, cutting carbs helps avoid it - pred changes the way your body processes carbs and causes the fat to form. But a moonface is a small price to pay for feeling well. It will go as you reduce the dose - and reduce you will, just not as fast as last time!

You may also like...